Alert archive / Kansas / Frost Advisories in 2007

Frost Advisory 7, NWS Wichita, KS

November 5, 20077 counties in Kansas

NWS Wichita, KS issued this frost advisory at Nov 5, 2007, 3:10 PM CST for 7 counties in Kansas. It took effect at Nov 6, 2007, 2:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2007, 3:10 PM CST (21:10 UTC)
In effect from
Nov 6, 2007, 2:00 AM CST
Expired
Nov 6, 2007, 9:00 AM CST
In force
7 hr
Issued by
NWS Wichita, KS

Counties Chautauqua County, KS, Cowley County, KS, Harper County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 100 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 9.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2007-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2007-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3486 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 052110
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
310 PM CST MON NOV 5 2007

...AREAS OF FROST ARE POSSIBLE TONIGHT...

.SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE AREA
TONIGHT AND ALLOW FOR SOME FROST TO DEVELOP ESPECIALLY IN
SHELTERED AREAS. 

KSZ091>093-096-098>100-060515-
/O.NEW.KICT.FR.Y.0007.071106T0800Z-071106T1500Z/
HARPER-SUMNER-COWLEY-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...CHANUTE...ERIE...SEDAN...COFFEYVILLE...
INDEPENDENCE...PARSONS
310 PM CST MON NOV 5 2007

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CST TUESDAY. 

TEMPERATURES WILL TUMBLE INTO THE LOW TO MID 30S OVERNIGHT. AS
THESE TEMPERATURES DROP CLOSER TO THE DEWPOINT TEMPERATURE SOME FROST
COULD DEVELOP AND PERSIST THROUGH DAYBREAK. TAKE THE NECESSARY
PRECAUTIONS. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
COX
2 follow-up statements
000 
WWUS73 KICT 060459
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1059 PM CST MON NOV 5 2007

...AREAS OF FROST ARE POSSIBLE TONIGHT...

.SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE AREA
TONIGHT AND ALLOW FOR SOME FROST TO DEVELOP ESPECIALLY IN
SHELTERED AREAS.

KSZ091>093-096-098>100-061500-
/O.CON.KICT.FR.Y.0007.071106T0800Z-071106T1500Z/
HARPER-SUMNER-COWLEY-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...CHANUTE...ERIE...SEDAN...COFFEYVILLE...
INDEPENDENCE...PARSONS
1059 PM CST MON NOV 5 2007

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CST
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CST TUESDAY.

TEMPERATURES WILL TUMBLE INTO THE LOW TO MID 30S OVERNIGHT. AS
THESE TEMPERATURES DROP CLOSER TO THE DEWPOINT TEMPERATURE SOME
FROST COULD DEVELOP AND PERSIST THROUGH DAYBREAK. TAKE THE
NECESSARY PRECAUTIONS FOR OUTDOOR VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS73 KICT 060909
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
309 AM CST TUE NOV 6 2007

...A HARD FREEZE IS LIKELY OVER SOUTHERN KANSAS TONIGHT...

.CANADIAN SURFACE HIGH PRESSURE WILL ALLOW TEMPERATURES TO DROP
BELOW FREEZING TONIGHT ACROSS SOUTHERN KANSAS. 

KSZ091>093-096-098>100-061715-
/O.NEW.KICT.FZ.W.0003.071107T0600Z-071107T1500Z/
/O.CON.KICT.FR.Y.0007.000000T0000Z-071106T1500Z/
HARPER-SUMNER-COWLEY-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...CHANUTE...ERIE...SEDAN...COFFEYVILLE...
INDEPENDENCE...PARSONS
309 AM CST TUE NOV 6 2007

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
WEDNESDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING. 

AREAS OF FROST COULD AFFECT PORTIONS OF SOUTHERN KANSAS THROUGH
THE EARLY MORNING HOURS TODAY. OTHERWISE...EVEN COLDER
TEMPERATURES ARE EXPECTED TO OCCUR OVERNIGHT INTO EARLY WEDNESDAY
MORNING FOR THE SAME LOCATIONS. CLEAR SKIES AND LIGHT WINDS WILL
ALLOW TEMPERATURES TO FALL INTO THE 25 TO 30 DEGREE RANGE. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD HARM SMALL TREES OR SENSITIVE
VEGETATION...TAKE TIME DURING THE DAYLIGHT HOURS TODAY TO PROTECT
THEM.

$$

JAKUB

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Nov 5, 3:02 PM CST, 8 minutes earlier.

Area forecast discussion, Nov 5, 3:02 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
302 PM CST MON NOV 5 2007

.DISCUSSION...

THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE FREEZE/FROST
POTENTIAL TONIGHT AND WEDNESDAY MORNING.

TONIGHT:
LATEST SURFACE ANALYSIS WAS SHOWING HIGH PRESSURE CONTINUING TO NOSE
ITS WAY INTO NORTHWEST KANSAS. DEWPOINTS WERE ALSO DROPPING INTO THE
TEENS IN EASTERN NEBRASKA. THIS DRIER AIR IS PROGGED TO CONTINUE
FILTERING INTO THE AREA TONIGHT. THE MAIN PROBLEM WILL HOW MUCH
BOUNDARY LAYER MIXING WILL TAKE PLACE. IF OUR BOUNDARY LAYER REALLY
DECOUPLES THEN WE MAY END UP WITH A HARD FREEZE EVERYWHERE INCLUDING
PLACES THAT HAVE NOT EXPERIENCED A FREEZE YET. HOWEVER...WE ARE NOT
CONFIDENT IN THIS SCENARIO. AFTER COLLABORATION WITH SURROUNDING
FORECAST OFFICES...WE DID ISSUE A FROST ADVISORY FOR THOSE COUNTIES
WHO HAVE NOT EXPERIENCED A FREEZE YET. HOWEVER...THE MAIN FLY IN
THIS OINTMENT IS THE LOWER DEWPOINTS FILTERING INTO THE AREA. IF WE
SEE DEWPOINTS NEAR 20 ACROSS SOUTH CENTRAL AND SOUTHEAST
KANSAS...THIS WOULD NOT BE IDEAL FOR WIDESPREAD FROST...BUT SINCE
THERE ARE QUITE A FEW SHELTERED AREAS AROUND WE DECIDED TO GO AHEAD
AND ISSUE THE ADVISORY ANYWAY. EVENING SHIFT WILL HAVE TO MONITOR
THIS SITUATION FOR POSSIBLE UPDATES.

TUESDAY:
SURFACE HIGH PRESSURE WILL CONTINUE TO DOMINATE THE REGION...BUT
WITH LIMITED MIXING TEMPERATURES WILL ONLY BE ABLE TO REACH THE LOW
TO MID 50S.

TUESDAY NIGHT:
THIS COULD END UP BEING THE BEST NIGHT FOR A HARD FREEZE ESPECIALLY
ACROSS THOSE AREAS WHO HAVE NOT SEEN A FREEZE YET. THE SURFACE RIDGE
AXIS IS EXPECTED TO SLOWLY DRIFT EAST INTO MISSOURI AND ALLOW FOR
GOOD RADIATIONAL COOLING ESPECIALLY IN SOUTHEAST KANSAS. WE WILL
CERTAINLY MENTION THIS POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK.

WEDNESDAY-FRIDAY:
THE SURFACE RIDGE IS EXPECTED TO CONTINUE DRIFTING EAST INTO THE
TENNESSEE VALLEY. THIS WILL ALLOW FOR RETURN FLOW TO COMMENCE OVER
THE AREA. MEANWHILE...THE UPPER LEVEL RIDGE IN THE ROCKIES
WILL START TO BUILD OVER THE PLAINS AND YIELD TO ABOVE NORMAL
TEMPERATURES. THE WIND COULD ALSO BECOME QUITE BRISK OUT OF THE
SOUTH ON WEDNESDAY AT SPEEDS OF 20 TO 30 MPH.

SATURDAY-MONDAY:
THE MODELS ARE CONTINUING TO ADVERTISE A TROF DEVELOPING IN THE
ROCKIES THIS WEEKEND. THE MAIN QUESTION STILL ARISES ON THE TIMING
OF THE PIECES OF ENERGY MOVING THROUGH THIS TROF AND EJECTING OUT
INTO THE PLAINS. THE ECMWF/GFS ARE BOTH BRINGING A MINOR WAVE
THROUGH THE AREA SATURDAY NIGHT AND SUNDAY. THIS SYSTEM MAY HAVE
ENOUGH MOISTURE TO WORK WITH TO GENERATE A FEW SHOWERS AND
THUNDERSTORMS MAINLY EAST OF THE KANSAS TURNPIKE. HOWEVER...THE MAIN
STORY COULD BE LATE SUNDAY OR MONDAY WITH THE MODELS STARTING TO
REALLY DEEPEN THE TROF ACROSS THE PLAINS AND BRING MUCH COOLER AIR
OVER THE HEARTLAND. STAY TUNED.

COX

&&

.AVIATION...

18Z TAF SET: KRSL/KSLN/KHUT/KICT/KCNU
CLEAR SKIES & UNLIMITED VSBYS TO PREVAIL THROUGHOUT THE 18Z TAF
CYCLE. NLY WINDS...01022G30KT...TO PREVAIL UNTIL 23Z AT WHICH
TIME RAPID DIMINISHMENT TO 7-10KTS ENSUES AS INVERTED SFC RIDGE
THRUSTS S/SE FROM WRN NEBRASKA INTO NW/NC KS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    31  52  30  61 /   0   0   0   0
HUTCHINSON      26  52  28  61 /   0   0   0   0
NEWTON          30  51  30  60 /   0   0   0   0
ELDORADO        31  51  31  60 /   0   0   0   0
WINFIELD-KWLD   32  53  30  61 /   0   0   0   0
RUSSELL         22  52  29  62 /   0   0   0   0
GREAT BEND      22  52  29  63 /   0   0   0   0
SALINA          28  50  30  60 /   0   0   0   0
MCPHERSON       28  50  30  61 /   0   0   0   0
COFFEYVILLE     32  53  26  61 /   0   0   0   0
CHANUTE         30  51  26  58 /   0   0   0   0
IOLA            30  51  26  57 /   0   0   0   0
PARSONS-KPPF    31  52  26  59 /   0   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 2 AM TO 9 AM CST TUESDAY FOR KSZ091>093-096-
098>100.

&&
Hazardous weather outlook, Nov 5, 10:58 AM CST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1058 AM CST MON NOV 5 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-061800-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1058 AM CST MON NOV 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

HIGH TO VERY HIGH FIRE DANGER LEVELS EXIST ACROSS CENTRAL AND SOUTH
CENTRAL KANSAS TODAY. OTHERWISE...NEAR FREEZING TEMPERATURES ARE
POSSIBLE ACROSS SOUTHERN KANSAS TOWARDS MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE RANGELAND FIRE INDEX COULD REACH HIGH TO VERY HIGH LEVELS FOR
MUCH OF THE REGION ON WEDNESDAY....STAY TUNED TO LATER OUTLOOKS.

FREEZING CONDITIONS WILL BE POSSIBLE ACROSS ALL OF SOUTHERN KANSAS
ON WEDNESDAY MORNING. THIS COULD BE THE FIRST HARD FREEZE OF THE
FALL SEASON FOR SOUTHERN KANSAS. STAY TUNED FOR LATER OUTLOOKS AND
POSSIBLE WARNINGS ON THIS COLD TEMPERATURE SITUATION.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

ES/CDJ

Nearby

Frost Advisories in Kansas, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.